Alert archive / Georgia / Wind Chill Advisories in 2024

Wind Chill Advisory 3, NWS Atlanta, GA

January 19, 202439 counties in Georgia

NWS Atlanta, GA issued this wind chill advisory at Jan 19, 2024, 2:38 PM EST for 39 counties in Georgia. It took effect at Jan 20, 2024, 7:00 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2024, 2:38 PM EST (19:38 UTC)
In effect from
Jan 20, 2024, 7:00 PM EST
Expired
Jan 21, 2024, 10:00 AM EST
In force
15 hr
Issued by
NWS Atlanta, GA
All 39 counties

Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Lumpkin County, GA, Meriwether County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Rockdale County, GA, Spalding County, GA, Towns County, GA, Troup County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA

The radar

The Atlanta radar (KFFC), 81 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2024-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2024-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -96 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
770 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
-96 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

844 
WWUS42 KFFC 191938
WSWFFC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Peachtree City GA
238 PM EST Fri Jan 19 2024

GAZ001>009-011>016-019>023-030>034-041>045-052>056-200400-
/O.NEW.KFFC.WC.Y.0003.240121T0000Z-240121T1500Z/
/O.EXT.KFFC.WC.Y.0002.240120T0400Z-240120T1700Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Polk-Paulding-Cobb-North Fulton-Gwinnett-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Heard-Coweta-Fayette-
Clayton-Spalding-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Carrollton, Douglasville, East Point, Decatur, Newnan, 
Peachtree City, and Griffin
238 PM EST Fri Jan 19 2024

...WIND CHILL ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO
NOON EST SATURDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 7 PM SATURDAY TO 10 AM EST
SUNDAY...

* WHAT...For the first Wind Chill Advisory, very cold wind 
  chills expected. Wind chills as low as 5 below zero. For the 
  second Wind Chill Advisory, very cold wind chills expected. 
  Wind chills as low as 5 below zero.

* WHERE...Portions of north central, northeast, northwest and 
  west central Georgia.

* WHEN...For the first Wind Chill Advisory, from 11 PM this 
  evening to noon EST Saturday. For the second Wind Chill 
  Advisory, from 7 PM Saturday to 10 AM EST Sunday.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

GAZ066>068-200400-
/O.NEW.KFFC.WC.Y.0003.240121T0000Z-240121T1500Z/
Troup-Meriwether-Pike-
238 PM EST Fri Jan 19 2024

...WIND CHILL ADVISORY IN EFFECT FROM 7 PM SATURDAY TO 10 AM EST
SUNDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  zero.

* WHERE...Troup, Meriwether and Pike Counties.

* WHEN...From 7 PM Saturday to 10 AM EST Sunday.

* IMPACTS...The cold wind chills could result in hypothermia if
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

GAZ046-057-200400-
/O.EXT.KFFC.WC.Y.0002.240120T0400Z-240120T1700Z/
Rockdale-Henry-
Including the city of Conyers
238 PM EST Fri Jan 19 2024

...WIND CHILL ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO
NOON EST SATURDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  zero.

* WHERE...Portions of north central, northwest and west central 
  Georgia.

* WHEN...From 11 PM this evening to noon EST Saturday.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves.

&&

$$
5 follow-up statements
437 
WWUS42 KFFC 200128
WSWFFC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Peachtree City GA
828 PM EST Fri Jan 19 2024

GAZ066>068-201200-
/O.EXA.KFFC.WC.Y.0002.240120T0400Z-240120T1700Z/
/O.CON.KFFC.WC.Y.0003.240121T0000Z-240121T1500Z/
Troup-Meriwether-Pike-
828 PM EST Fri Jan 19 2024

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST SATURDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM SATURDAY TO
10 AM EST SUNDAY...

* WHAT...For both Wind Chill Advisories, wind chills between -5
  and 5 degrees are expected.

* WHERE...Troup, Meriwether and Pike Counties.

* WHEN...From 7 PM Saturday to 10 AM EST Sunday.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

GAZ046-057-201200-
/O.EXA.KFFC.WC.Y.0003.240121T0000Z-240121T1500Z/
/O.CON.KFFC.WC.Y.0002.240120T0400Z-240120T1700Z/
Rockdale-Henry-
Including the city of Conyers
828 PM EST Fri Jan 19 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST
SATURDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 7 PM SATURDAY TO 10 AM EST
SUNDAY...

* WHAT...For both Wind Chill Advisories, wind chills between -5
  and 5 degrees are expected.

* WHERE...Rockdale and Henry Counties.

* WHEN...For the first Wind Chill Advisory, from 11 PM this 
  evening to noon EST Saturday. For the second Wind Chill 
  Advisory, from 7 PM Saturday to 10 AM EST Sunday.

* IMPACTS...The cold wind chills could result in hypothermia if
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

GAZ001>009-011>016-019>023-030>034-041>045-052>056-201200-
/O.CON.KFFC.WC.Y.0002.240120T0400Z-240120T1700Z/
/O.CON.KFFC.WC.Y.0003.240121T0000Z-240121T1500Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Polk-Paulding-Cobb-North Fulton-Gwinnett-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Heard-Coweta-Fayette-
Clayton-Spalding-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Carrollton, Douglasville, East Point, Decatur, Newnan, 
Peachtree City, and Griffin
828 PM EST Fri Jan 19 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST
SATURDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM SATURDAY TO
10 AM EST SUNDAY...

* WHAT...For both Wind Chill Advisories, wind chills between -5
  and 5 degrees are expected.

* WHERE...Portions of north central, northeast, northwest and 
  west central Georgia.

* WHEN...For the first Wind Chill Advisory, from 11 PM this 
  evening to noon EST Saturday. For the second Wind Chill 
  Advisory, from 7 PM Saturday to 10 AM EST Sunday.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
639 
WWUS42 KFFC 200850
WSWFFC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Peachtree City GA
350 AM EST Sat Jan 20 2024

GAZ001>009-011>016-019>023-030>034-041>046-052>057-066>068-201700-
/O.CON.KFFC.WC.Y.0002.000000T0000Z-240120T1700Z/
/O.CON.KFFC.WC.Y.0003.240121T0000Z-240121T1500Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Polk-Paulding-Cobb-North Fulton-Gwinnett-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Heard-
Coweta-Fayette-Clayton-Spalding-Henry-Troup-Meriwether-Pike-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Carrollton, Douglasville, East Point, Decatur, Conyers, Newnan, 
Peachtree City, and Griffin
350 AM EST Sat Jan 20 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 10 AM EST SUNDAY...

* WHAT...For both Wind Chill Advisories, wind chills between  -5 
  and 5 degrees are expected.

* WHERE...Portions of north central, northeast, northwest and 
  west central Georgia.

* WHEN...For the first Wind Chill Advisory, from 11 PM this 
  evening to noon EST Saturday. For the second Wind Chill 
  Advisory, from 7 PM Saturday to 10 AM EST Sunday.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
913 
WWUS42 KFFC 201705
WSWFFC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Peachtree City GA
1205 PM EST Sat Jan 20 2024

GAZ001>009-011>016-019>023-030>034-041>046-052>057-066>068-210400-
/O.EXP.KFFC.WC.Y.0002.000000T0000Z-240120T1700Z/
/O.CON.KFFC.WC.Y.0003.240121T0000Z-240121T1500Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Polk-Paulding-Cobb-North Fulton-Gwinnett-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Heard-
Coweta-Fayette-Clayton-Spalding-Henry-Troup-Meriwether-Pike-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Carrollton, Douglasville, East Point, Decatur, Conyers, Newnan, 
Peachtree City, and Griffin
1205 PM EST Sat Jan 20 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 10 AM EST SUNDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  zero.

* WHERE...Portions of north central, northeast, northwest and 
  west central Georgia.

* WHEN...For the second Wind Chill Advisory, from 7 PM Saturday 
  to 10 AM EST Sunday.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
106 
WWUS42 KFFC 210211
WSWFFC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Peachtree City GA
911 PM EST Sat Jan 20 2024

GAZ001>009-011>016-019>023-030>034-041>046-052>057-066>068-211015-
/O.CON.KFFC.WC.Y.0003.000000T0000Z-240121T1500Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Polk-Paulding-Cobb-North Fulton-Gwinnett-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Heard-
Coweta-Fayette-Clayton-Spalding-Henry-Troup-Meriwether-Pike-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Carrollton, Douglasville, East Point, Decatur, Conyers, Newnan, 
Peachtree City, and Griffin
911 PM EST Sat Jan 20 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY...

* WHAT...Very cold wind chills expected. Wind chills between 
  minus five and five degrees.

* WHERE...Portions of north central, northeast, northwest and 
  west central Georgia.

* WHEN...For the second Wind Chill Advisory, from 7 PM Saturday 
  to 10 AM EST Sunday.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
925 
WWUS42 KFFC 210834
WSWFFC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Peachtree City GA
334 AM EST Sun Jan 21 2024

GAZ001>009-011>016-019>023-030>034-041>046-052>057-066>068-211500-
/O.CON.KFFC.WC.Y.0003.000000T0000Z-240121T1500Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Polk-Paulding-Cobb-North Fulton-Gwinnett-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Heard-
Coweta-Fayette-Clayton-Spalding-Henry-Troup-Meriwether-Pike-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Carrollton, Douglasville, East Point, Decatur, Conyers, Newnan, 
Peachtree City, and Griffin
334 AM EST Sun Jan 21 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Very cold wind chills expected. Wind chills between 
  minus five and five degrees.

* WHERE...Portions of north central, northeast, northwest and 
  west central Georgia.

* WHEN...For the second Wind Chill Advisory, from 7 PM Saturday 
  to 10 AM EST Sunday.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this wind chill advisory went out at Jan 19, 12:52 PM EST, 1 hour 46 minutes earlier.

Area forecast discussion, Jan 19, 12:52 PM EST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1252 PM EST Fri Jan 19 2024

...New 18Z Aviation Discussion...

.UPDATE...
Issued at 1154 AM EST Fri Jan 19 2024

As the cold front clears the forecast area to the southeast,
northwesterly winds have increased over the last few hours.
Sustained winds are currently 15-20 mph with gusts of up to 30
mph. As a shortwave moves across Tennessee this afternoon, there
will be enough lingering mid-level moisture on the back side of a
low pressure system near the Mid-Atlantic coast to squeeze out a
few light snow flurries in the far northwest corner of the state.
However, accumulation of snow is not anticipated at this time.

King

&&

.SHORT TERM...
(Today through Saturday)
Issued at 339 AM EST Fri Jan 19 2024

Energy transfer between the low pressure center across the southern
Mid Atlantic states to an low pressure center offshore the Carolinas
has begun this morning. The offshore low will strengthen and move up
the eastern seaboard, remaining offshore. High pressure will build
in from the west today across the CWA bringing cold and dry
conditions to GA.

Regional radar shows light precipitation across the far southern
CWA. However, patchy/areas of drizzle remain across much of the
area. The drizzle should diminish by early to mid morning. Very
little, if any, precipitation accumulation is expected for the
remainder of the morning.

Cold air will begin to settle across the CWA today. High temps will
likely occur early in the period for most areas of northern and
central GA. In the mtns, high temps will likely occur right around
or just before 12Z, and then fall through the day. For the areas
south of the north GA mtns, temps will likely remain nearly steady
for the day.

There are four main forecast concerns for today/tonight: The Winter
Weather Advisory, winds today, the cold temps overnight and the Wind
Chill Advisory.

Winter Weather Advisory:
Will leave the Advisory in place for now. Even through the main
area of precipitation has pushed well south of the area and
temperatures are mostly above freezing. Model soundings within the
Advisory area show the potential for drizzle through at least 12Z.
Webcams near lookout mountain currently show visibility
restrictions in drizzle and/or fog. The only question/concern is
how fast the cold air will make it into the advisory area this
morning. Hi-res models show the freezing temps to move into the
north just before or right Winter Weather Advisory until 7 AM EST
this morning for GAZ001>003-006>009-015-016.around 12Z. It will
be very close timing, thus will lean towards the conservative
solution and leave the Advisory as is for now. Plus, there could
also be some potential for patchy black ice.

Winds Today:
The gradient is expected to tighten up today as high
pressure builds in from the west and the coastal low deepens
offshore the Carolinas. Winds may get close to Wind Advisory
criteria for areas mainly north of the I-20 corridor, but the
majority of this area area should remain below critical thresholds.
However, isolated gusts to 35-40 mph will be possible in the north
GA mtns, mainly at elevations above 2000 ft.

MinT's for Saturday Morning:
Model guidance this cycle has come in a
few degrees warmer than previous runs. Suspect this is because the
winds remain up across the CWA overnight, preventing good
radiational cooling. Still, temps will be very cold and average 10
to close to 20 degrees below normal for this time of year. Persons
should take precautions to protect pipes, pets and outdoor
livestock, especially since MaxT's on Saturday across much of north
GA may not get above freezing. Have blended in some warmer guidance,
but overall, temps north of a MCN-CSG line are expected to fall into
the teens to single digits in the mtns tonight/early Saturday
morning.

Wind Chill Advisory:
Will not make any changes to the headline at this time. Even
though temps have come in slightly warmer within the Advisory
area, wind speeds will remain elevated during the overnight hours.

NListemaa
Winter Weather Advisory until 7 AM EST this morning for

&&

.LONG TERM...
(Saturday night through Thursday)
Issued at 339 AM EST Fri Jan 19 2024

The extended forecast starts off extremely cold and dry with lows
in the teens and single digits across the area. By day 7 we will
see exactly the opposite with unseasonably warm temps and wet
conditions.

An Arctic high pressure ridge will build southward in the short
term becoming centered across Eastern TN Sunday morning. Temps
Sat night/Sun morning will dip down in to the teens for most of
North and Central GA with some single digits in the North GA
mountains. We will also see winds in the 5-10mph range so this
will put Wind Chill values solidly in the single digits to below
zero. Unless something drastically changes we will most likely
need another Wind Chill advisory for Sunday morning. The risk for
some frozen exposed pipes will certainly be a concern Friday night
through Mon morning.

Things begin to warm up Sunday as the center of the Arctic high
moves NE into the Mid Atlantic. This will help to usher in more
E to SE flow with warmer temps. Highs expected in the 30s and 40s
Sun, and a full 10 deg higher Mon with highs in the 40s and 50s.
Low temps still dip back down into the 20s and 30s Sun night but
this appears to be the last of the cold air for at least through
the end of next week.

The warming trend continues through day 7 with highs in the 60s
and 70s by next Thu. As this warm up is accruing the upper level
flow becomes more Southwesterly, setting up an unsettled period
from Tuesday through Friday. With the increased warm temps also
comes increased instability and moisture. Rain chances increase
beginning Tuesday and remain elevated as shortwave disturbances
move NE out of the southern plains and western gulf. It does look
like the higher QPF amounts will remain West of the state but 7
day totals are showing some locations mainly across NW GA getting
1 to 3 inches of rain total through next Thu. Will be keeping a
close eye on how these next systems develop as NW GA is still
under a D1 drought and could definitely use the rain.

01

&&

.AVIATION...
(18Z TAFS)
Issued at 1249 PM EST Fri Jan 19 2024

Cloud coverage has diminished to around SCT035 across much of
north Georgia, and will continue to diminish in the next several
hours. Winds will be W/NW through the period, starting the
afternoon at 15-22 kts with gusts of 25-35 kts. These wind speeds
will gradually lower through the afternoon, becoming 10-15 kts
overnight.

//ATL Confidence...18Z Update...
High confidence on all elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          20  37  15  42 /   0   0   0   0
Atlanta         18  31  16  40 /   0   0   0   0
Blairsville     10  24   6  40 /  10   0   0   0
Cartersville    14  29  10  41 /   0   0   0   0
Columbus        23  40  19  44 /   0   0   0   0
Gainesville     17  33  15  41 /   0   0   0   0
Macon           23  41  18  44 /   0   0   0   0
Rome            16  29  11  41 /   0   0   0   0
Peachtree City  18  34  13  42 /   0   0   0   0
Vidalia         26  45  22  44 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Wind Chill Advisory from 11 PM this evening to 11 AM EST
Saturday for GAZ001>009-011>016-019>023-030>034-041>046-052>057.

&&

SHORT TERM...NListemaa
LONG TERM....01
AVIATION...King
Hazardous weather outlook, Jan 19, 10:14 AM EST, 4 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1014 AM EST Fri Jan 19 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201515-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1014 AM EST Fri Jan 19 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

A Wind Chill Advisory is in effect for much of north and central
GA tonight. Wind chills near zero to 9 below zero are possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

A Wind Chill Advisory will continue until 11 AM Saturday morning.
A second Wind Chill Advisory will likely be needed for much of
north and central GA for overnight Saturday into Sunday morning as
the dangerously cold conditions continue.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 7:50 PM ESTWind Chill AdvisoryFFCBartow, Carroll, Catoosa, Chattooga, Cherokee, Clayton and 33 more40 hr

Nearby

Wind Chill Advisories in Georgia, 2024Every wind chill advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.